MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted due to patient complaint of distorted not clear vision to right eye.The lens was replaced with a non-johnson & johnson (panoptix) iol.The patient is happy with the new lens.No incision enlargement, vitrectomy or sutures were required.No other information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: received new information that the issue was that initial post-op was sharp/very clear.But as time went by, sees halos/haze.Can read street signs but not so clear.Pre-op vision refraction: right eye (od), 20/20.Post-op vision refraction: od, 20/20.Follow-up refraction post lens replacement was refraction 20/20; patient very happy with replacement lenses.Fields below updated to reflect new patient codes received.Section h6: health effect: clinical code: halo.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: feb.7, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: two lenses were received inside a plastic bag stuck to pieces of styrofoam.No handpieces were returned.No way to differentiate between the lenses was received.Visual inspections for both lenses under magnification revealed that the lenses were received with a cut on the optic body, which is consistent with lens that was handled during explant.The lenses were cleaned, and no issue related to or could have contributed to visual issues were observed.No defects related to or could have contributed to visual issues were observed.The complaint issue could not be confirmed and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13238956
Report Number3012236936-2022-00084
Device Sequence Number4709480
Product Code MFK
UDI-Device Identifier05050474751262
UDI-Public(01)05050474751262(17)240828
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/30/2022
03/11/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/28/2022
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite